Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 11:38:55 AM

Login with username, password and session length


Members
  • Total Members: 23083
  • Latest: mark__
Stats
  • Total Posts: 632383
  • Total Topics: 47890
  • Online Today: 270
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Did i start too soon???? :(  (Read 1610 times)

0 Members and 1 Guest are viewing this topic.

Offline viajan0917

  • Member
  • Posts: 10
Did i start too soon???? :(
« on: February 22, 2010, 03:13:23 PM »
Hi everybody! :)
I am new to the site here but have been doing a lot of reading... I have a doctor that i am close with and I trust very much HOWEVER, i cant help but wonder--- did i start on treatment too soon??

I was infected with HIV in June of 09 ---  tested positive via rapid antibody in September of 09. the WB following a sample from that same day showed to be INDETERMINATE so a follow up WEstern Blot ELISA was done which resulted in a Positive test on October 16 2009.  They also drew blood for the CD4 count, viral load, etc. on that day.

My first CD4 count from 10/09  came back as 631,  with a VL of 39,000.  My Doctor assured me that these counts were normal and nothing to be alarmed about (altough VL 39,000 seemed a little high to me, considering i had only been infected for about 4 months)

I then received lab work 4 weeks later, in November, and was told CD4 685 and  VL went up to 100,200.  I had also been experiencing generalized swelling of my lymph nodes- nothiing major, but i could feel them, and they seemed to feel sore at times as well. I addressed these with my doctor a couple of times and athough she said there was just minor swelling, she believed they were caused by the HIV.

At this time, my doctor and I started discussing treatment options- and ultimately decided that I would start on treatment within the next month or so.

I had blood drawn again on January 5th 2010 and my  CD4 was at 671 and VL of 71,000.
About a week or so later, on Jan 16th I started on meds (Isentress and Truvada)

I went in for my 4-week check up after starting the meds and have just received my new results after 4 weeks. CD4s are at 925  and VL down to a mere  192.
Although the doctors and nurses assured that these are terrific numbers, i cant help but worry now that I started too soon??? Is it possible for these 4 week results to be great and then the VL will bounce back up?  I was overjoyed to hear what my CD4 and VL are at after just 4 weeks of the meds but part of me just worries that I started too soon and I will be set up for failure.  Not to mention, just a few days ago, my lymph nodes seem to be bothering me again... I find it odd that my lymphs would be bothersome again with a VL of just 192. Could my VL be going back up so soon?????
 

Offline WillyWump

  • Member
  • Posts: 7,100
  • 1DPxR156NnouErf4f51CsCMubMYw84j5Kv
Re: Did i start too soon???? :(
« Reply #1 on: February 22, 2010, 03:39:21 PM »
First off, a hearty welcome to you :)

Personally, I do not think you started to soon. Clinically, you may have been somewhat above the trigger point for starting, which I believe is an absolute CD4 of 500, but your Vl was obviously rising and would probably continue to do so. The good thing about starting with CD4's and Vl's such a yours is that you prevent any further damage being done to your immune system, this is a good thing.

As far as your VL going back up, it might bounce around slightly as it adjusts but most likely not. If you stay adherent to your meds it will not go up anywhere close to the 71k at which you started. I'm not a doctor, but based on how well your doing It would seem that you will be UD soon.

It appears that you've got it under control and are doing just fine. Your VL drop is amazing and you should be very happy about that! :)

As far as your lymph nodes, don't put too much worry into that. Your body does funny things as it acclimates to and fights the virus, even at such low VL numbers as yours. I still have flare ups of my lymph nodes and my VL is pretty much the same as yours.

Congrats on your fantastic numbers!


-Will

*edited for clarity*
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline viajan0917

  • Member
  • Posts: 10
Re: Did i start too soon???? :(
« Reply #2 on: February 22, 2010, 03:58:47 PM »
Thanks Will :D   As i said, i do trust my doctor - but can't help but have that small part in the back of my head that wonders if something is wrong. This is all still relatively new to me.  I appreciate your response! it's always reassuring to hear it from someone who's been in my shoes... as opposed to my doctor, or my friends that just cant seem to relate.

thanks again!

Offline BlueMoon

  • Member
  • Posts: 665
  • Calling from the Fun House
Re: Did i start too soon???? :(
« Reply #3 on: February 22, 2010, 05:58:31 PM »
Hello Viajan, welcome to the forum.

Worry over treatment decisions seems to be common, so you are progressing just fine!

The only 'danger' of beginning HAART 'too soon' is that had you waited a few more months, you may have been able to control the virus for years without drugs.  But from the standpoint of suppressing the virus and maintaining the immune system, I believe the maxim is actually 'the sooner the better'. 

In any case, the die has been cast and your treatment results look excellent so far.  The meds you are on are easily tolerable (I take the same ones) and you should expect continued good results. 
...................VL.....CD4.....%
-----------------------------------------
08/10-- ......<40.....290.....42
05/10-- ......<48.....290.....46
02/10-- ......<48.....481.....44
10/09-- ......<48.....277.....46
07/09-- ......<48.....300.....38
05/09-- ........51.....449.....39
03/09-- Added Isentress
02/09-- ........65.....299.....34
11/08-- ........62.....242.....40
08/08-- ........66.....212.....29
05/08-- ......202.....217.....27
03/08-- ....5210.....187.....21
02/08-- Began Truvada/Reyataz/Norvir
12/07-- 273,000.....157.....22
11/07-- 229,000.....209.....22
10/07-- Diagnosis

It's a complex world.

Offline Dsd09

  • Member
  • Posts: 29
Re: Did i start too soon???? :(
« Reply #4 on: February 23, 2010, 05:33:51 AM »
Hi Viajan

Although your numbers were clinically above the 'threshold' I believe HAART would be recommended for anyone showing symptoms of HIV regardless of numbers - and swollen lymph nodes might be deemed to be those symptoms

At least you caught it before it can do too much damage anyway
07/2009 - Diagnosis
08/2009 - CD4 354 / VL 4700
09/2009 - CD4 286 / VL 3200
10/2009 - CD4 249 / VL n/a - Started Truvada / Sustiva
12/2009 - CD4 318 / VL <40
01/2010 - CD4 316 / VL <40 - Switched Atripla
04/2010 - CD4 370 / VL <40
12/2010 - CD4 342 / VL <40

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.